Aspirin is considered life saving drug. It significantly reduces death and serious heart attack chances.
But there is a problem. Aspirin is known to cause gastric injury. It can cause gastritis, ulcers and severe bleeding from ulceration. So what do we do when somebody has already developed bleeding complication on aspirin?
A recent study published in Journal Gastroenterology studied patients whoÂ had bleeding complication on aspirin even required blood transfusion. If they continued to take aspirin after bleeding complication chances of repeat bleeding are higher by 20%. But there is increased risk of heart attack and death due to other reasons in patient group which stopped aspirin.
So what to do.
I think with present literature it means that one better continues aspirin with understanding that he or she has higher risk of repeat Gastrointestinal bleeding and be in touch of both Gastroenterology and cardiologist.